Alert archive / Connecticut / Flash Flood Warnings in 2005
Flash Flood Warning 6, NWS New York, NY
NWS New York, NY issued this flash flood warning at Jun 29, 2005, 4:05 PM EDT for Naugatuck Valley Planning Region, Connecticut. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2005, 4:05 PM EDT (20:05 UTC)
- Expired
- Jun 29, 2005, 7:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS New York, NY
- Area
- Counties, with a storm outline in the text
The radar
The Brookhaven radar (KOKX), 63 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.1 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 753 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 901 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KOKX 292005
FFWOKX
CTC009-292300-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE UPTON NY
405 PM EDT WED JUN 29 2005
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NEW HAVEN COUNTY IN SOUTHERN CONNECTICUT.
* UNTIL 700 PM EDT.
* AT 358 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
THE CONNECTICUT FLOOD WARNING SYSTEM REPORTS 2.2 INCHES OF RAIN
HAD FALLEN NEAR WOODBRIDGE IN THE PAST HOUR...AND DOPPLER RADAR
INDICATES MORE HEAVY RAIN ON THE WAY.
* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN
THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE
FLOODING INCLUDE...WALLINGFORD...BETHANY...DERBY...HAMDEN...
NORTH HAVEN...SEYMOUR AND ANSONIA.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
A FLASH FLOODING WARNING MEANS THAT FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT
TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT
OR BY AUTOMOBILE.
LAT...LON 4140 7314 4129 7309 4143 7266 4154 7272
4150 7289
$$
GOODMAN1 follow-up statement
000
WGUS71 KOKX 292307
FFSOKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
707 PM EDT WED JUN 29 2005
CTC009-292345-
NEW HAVEN CT-
707 PM EDT WED JUN 29 2005
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NEW HAVEN COUNTY
HAS BEEN ALLOWED TO EXPIRE...
THE HEAVY RAINS OF LATE AFTERNOON HAVE MOVED OUT OF THE AREA WITH
LIGHT TO OCCASIONALLY MODERATE RAIN STILL POSSIBLE THROUGH THE EARLY
EVENING HOURS. HOWEVER...THE LIFE THREATENING RAINS HAVE ENDED...AND
THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE.
NO REPORTS OF FLOODING HAVE BEEN RECEIVED...HOWEVER...IF FLOODING
HAS BEEN OBSERVED...PLEASE REPORT IT TO THE NATIONAL WEATHER SERVICE
IN UPTON NEW YORK OR YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 4140 7314 4129 7309 4143 7266 4154 7272
4150 7289
$$
METWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 4:00 PM EDT, 5 minutes earlier.
Area forecast discussion, Jun 29, 4:00 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE UPTON NY 400 PM EDT WED JUN 29 2005 .SHORT TERM (TONIGHT AND THURSDAY)... A NEARLY STATIONARY UPPER LEVEL TROUGH OVER THE REGION COMBINED WITH MOIST TROPICAL AIR WILL RESULT IN A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THURSDAY. THE ACTIVITY SHOULD DIMINISH SOMEWHAT AT NIGHT DUE TO THE LOSS OF DAYTIME HEATING. && .LONG TERM (THURSDAY NIGHT THROUGH WED)... THE TROUGH WILL BEGIN TO LIFT VERY SLOWLY OFF TO THE NORTHEAST THURSDAY NIGHT. THE CHANCE OF SHOWERS WILL BE DIMINISHED LATE THU NIGHT AND FRI MORN AS A WEAK RIDGE BUILDS IN ALOFT BEHIND THE DEPARTING TROUGH. HOWEVER...A COLD FRONT WILL MOVE INTO THE REGION FROM THE W FRI AFTERNOON RESULTING IN POSSIBLE DEVELOPMENT OF ADDITIONAL SHOWERS AND THUNDERSTORMS FOR FRI AFTERNOON AND EVENING. DRIER AND COOLER AIR AIR BEHIND THE FRONT WILL MOVE INTO THE LOCAL AREA FRI NIGHT BRINGING AT LEAST A FEW DAYS OF FAIR WEATHER. && .HYDROLOGY... ANY SHOWERS AND TSTMS THAT DVLP OVER THE NEXT SEVERAL DAYS WILL BE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS AND A LOCALIZED FLOODING THREAT. MOST AREA RIVERS AND STREAMS WILL SEE AN OVERALL RISE IN WATER LEVELS IN RESPONSE TO THE RAIN. AREAS THAT EXPERIENCE A THUNDERSTORM COULD SEE A LOCALIZED SHARP RISE ASSOCIATED WITH THE HEAVIER RAIN. && .AVIATION... WITH SHORTWAVE MOVING ACROSS THE LOCAL AREA...EXPECT SHRA/TSRA TO CONTINUE THROUGH THE EVENING HOURS WITH MOST STORMS BEGINNING TO WIND DOWN BY 00Z...AND THEN SHRA TAPERING OFF SOON AFTER. WITH HIGH DEWPOINTS ACROSS THE AREA...THERE IS ENOUGH MOISTURE TO KEEP LOW STRATUS AND BR AT TERMINALS THROUGH MORNING. IFR-MVFR CIGS LIKELY THROUGH EVENING...IMPROVING TO MID-MVFR FOR OVERNIGHT HOURS. MVFR VSBYS IN PLACE AS WELL. CONDITIONS IMPROVE TO VFR AFTER SUNRISE THURS. && .MARINE... SCA WINDS/SEAS IN PLACE FOR OCEAN WITH BUOYS RUNNING ABOUT 4-5 FT AND WINDS GUSTING CLOSE TO 30 KTS. +RA/TSTMS IN PLACE THROUGH EVENING...TAPERING OFF BY MIDNIGHT. THE NEXT MAJOR SYSTEM WILL BE A COLD FRONT WHICH MOVES ACROSS THE AREA LATE FRI/EARLY SAT. HIGH PRES BUILDS OVER THE REGION FOR THE WEEKEND AND THROUGH THE END OF THE FCST PERIOD. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NJ...NONE. NY...NONE. MARINE...SMALL CRAFT ADVISORY...ANZ350-353-355. &&
Hazardous weather outlook, Jun 29, 5:48 AM EDT, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE UPTON NY 548 AM EDT WED JUN 29 2005 CTZ005>012-NJZ002>006-011-NYZ067>081-301000- BERGEN NJ-BRONX NY-EASTERN PASSAIC NJ-ESSEX NJ-HUDSON NJ- KINGS (BROOKLYN) NY-NASSAU NY-NEW YORK (MANHATTAN) NY- NORTHEAST SUFFOLK NY-NORTHERN FAIRFIELD CT-NORTHERN MIDDLESEX CT- NORTHERN NEW HAVEN CT-NORTHERN NEW LONDON CT-NORTHERN WESTCHESTER NY- NORTHWEST SUFFOLK NY-ORANGE NY-PUTNAM NY-QUEENS NY- RICHMOND (STATEN IS.) NY-ROCKLAND NY-SOUTHEAST SUFFOLK NY- SOUTHERN FAIRFIELD CT-SOUTHERN MIDDLESEX CT-SOUTHERN NEW HAVEN CT- SOUTHERN NEW LONDON CT-SOUTHERN WESTCHESTER NY-SOUTHWEST SUFFOLK NY- UNION NJ-WESTERN PASSAIC NJ- 548 AM EDT WED JUN 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NEW YORK... NORTHEASTERN NEW JERSEY AND SOUTHERN CONNECTICUT. .DAY ONE...TODAY AND TONIGHT OCCASIONAL SHOWERS AND THUNDERSTORMS WITH HEAVY DOWNPOURS ARE POSSIBLE FROM LATE MORNING ON. THE MAIN FOCUS OF THE ACTIVITY WILL BE NORTH AND WEST OF THE CITY LATER THIS MORNING...WORKING INTO THE CITY BY AROUND MIDDAY...AND THEN GRADUALLY TRANSITIONING TO THE EAST FROM THE LATE AFTERNOON INTO TONIGHT. LOCALIZED POOR DRAINAGE AND LOW LAND FLOODING IS POSSIBLE WITH ANY ACTIVITY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH MONDAY SCATTERED SHOWERS AND THUNDERSTORMS WITH HEAVY DOWNPOURS ARE POSSIBLE THURSDAY...ESPECIALLY OVER EASTERN SECTIONS AND DURING THE FIRST PART OF THE DAY. MORE SHOWERS AND THUNDERSTORMS ARE POSSIBLE AGAIN FRIDAY AFTERNOON INTO FRIDAY NIGHT WITH A COLD FRONTAL PASSAGE. LOCALIZED POOR DRAINAGE AND LOW LAND FLOODING IS POSSIBLE WITH ANY ACTIVITY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR FLOODING REPORTS. ANZ330-335-338-350-353-355-301000- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-NEW YORK HARBOR- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 548 AM EDT WED JUN 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NEW YORK... NORTHEASTERN NEW JERSEY AND SOUTHERN CONNECTICUT. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FOR ROUGH SEAS ON THE OCEAN. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH MONDAY A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR ROUGH SEAS ON THE OCEAN THROUGH THURSDAY NIGHT. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... NO SPOTTER ACTIVATION NEEDED.
In the hours before
Special weather statement, Jun 29, 2:37 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 237 PM EDT WED JUN 29 2005 CTZ005-009-NYZ070-291930- NORTHERN FAIRFIELD-NORTHERN WESTCHESTER-SOUTHERN FAIRFIELD- 237 PM EDT WED JUN 29 2005 ...STRONG THUNDERSTORMS IN WESTCHESTER AND FAIRFIELD COUNTIES... AT 232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR OSSINING...AND MOVING EAST AT 25 MPH. THIS STORM WILL BE... NEAR MOUNT KISCO BY 245 PM EDT. 6 MILES NORTH OF NORTH GREENWICH BY 250 PM EDT. NEAR BEDFORD BY 255 PM EDT. NEAR RIDGEFIELD BY 315 PM EDT. NEAR GEORGETOWN BY 320 PM EDT. PEOPLE IN CENTRAL FAIRFIELD AND CENTRAL WESTCHESTER COUNTIES... INCLUDING THE CITIES OF OSSINING...HAWTHORNE...MOUNT KISCO... BEDFORD...RIDGEFIELD AND GEORGETOWN...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...AND WINDS IN EXCESS OF 40 MPH ARE EXPECTED WITH THIS STORM. GOODMAN
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 2:46 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region | 44 min |
| Jun 29, 3:38 PM EDT | Flash Flood Warning | OKX | Greater Bridgeport Planning Region | 3 hr |
Nearby
Flash Flood Warnings in Connecticut, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.